Seroquel side effects and how to get rid of them?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

princess chocolate
New Member


Date Joined Apr 2006
Total Posts : 11
   Posted 4/3/2006 4:10 PM (GMT -7)   
hello, my friends friend takes seroquel and when she doesn't have seroquel, then she can't sleep, and gets cold, and really hard to get warm. Is there a way she can erase and get rid of these horrible side effects? She doesn't want to not sleep and be so cold all day.
 
And another funny/weird thing is, she NEVER heard voices or saw hallucinations, and always made sense, with logic and never said anything that was idiotic.
 
But my main concern for her is, to stop being cold all day, and stop staying up all night because of the side effects of seroquel. if anyone can please tell me how to stop and get rid of the side effects, i'll tell her, and any help will be appreciated!

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 4/3/2006 6:11 PM (GMT -7)   
I'm really not sure, I've never take the med but my advice would be for her to consult her physician. Many times, though,side effects abate somewhat as a persons system becomes more accustomed to the medication. When in doubt though, always call the dr.
Take care
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 

princess chocolate
New Member


Date Joined Apr 2006
Total Posts : 11
   Posted 4/3/2006 6:51 PM (GMT -7)   
so you're saying that she should just live through the sleepless nights and cold days, and eventually in the near future her body will get back to normal? if so, ill let her know :)

Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 4/3/2006 7:32 PM (GMT -7)   
Princess, I think what Ellie was pointing out is that it is most important to consult with the doctor. If your friend is particularly uncomfortable with her medication and the subsequent side effects, she needs to talk with her doctor before she makes any changes.

bdr1
Regular Member


Date Joined Aug 2005
Total Posts : 121
   Posted 4/4/2006 6:46 AM (GMT -7)   

hey there,

a point of note --- if she's not sleeping through the night when she's taking SQL.  it might be that she could be entering a hypomanic/mixed episode.  recent data suggest that quetiapine has a mood stabilizing effect as well as bipolar depression (for which they have an sNDA pending with the FDA).

what's the rationale behind stopping the medication?

as always -- she should consult with her physician.


Ice
New Member


Date Joined Mar 2006
Total Posts : 15
   Posted 4/4/2006 10:27 AM (GMT -7)   
I use Seroquel and I have been for a while.  I tend to use it for a while and then stop which isnt good but when I do use it, I sleep at nite but want to sleep all day too.  But if I dont use it then I dont sleep .... its a vicious cycle but one I havent managed to break either
IcĂȘ


bdr1
Regular Member


Date Joined Aug 2005
Total Posts : 121
   Posted 4/4/2006 1:25 PM (GMT -7)   
Many physicians advise patients to dose Seroquel 12 hours before they want to wake up. Additionally -- according to the Kapur study -- you should see less sedation at effective doses (those 300mg and above), as there are no dose dependant side effects shown with Quetiapine.

princess chocolate
New Member


Date Joined Apr 2006
Total Posts : 11
   Posted 4/4/2006 10:19 PM (GMT -7)   
she wasn't diagnosed by a doctor for bi polar, she was diagnosed for schizoprhenia and depression. The ration was that she does much better WITHOUT it. When she uses seroquel it tends to make her more and more mad, depressed, etc. When she tells her doctor this, instead of letting her not take it, he INCRESAES the dosaage. More and more,and she gets worse and worse. We think that he doesn't care for her at all, and actually is trying to make her life worse. I only put this under bi polar section cuz it was the closest one I could find. Actually before she was diagnosed and had to take medicine, she did MUCH BETTER!

And she didn't get the most horrible "side effects" until the seroquel. She now has a hard time sleeping, when before she couldn't stay up for more than 15 hours a day. She now has stomach aches, and one of the most concern ones is that, the days and nights seem a lot colder than they really are. The seroquel caused it, but there should and must be a way for her to cure the curse of the seroquel right?

She started taking this medicine ever since she had a break up with her ex boyfriend (3 BF's ago) and she told the doctor that she was sad cuz her bf broke up with her and ever since, they gave her medicine for her depression. And she has her own opinions which happen to be much difference than the average american, so then they labeled her as a schiz.

I want to let her get out of her house, without having to depend on a medicine for the rest of her life, even when its not bright sunny and hot outside. Me and her don't want her to be a crazy nut anymore.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/5/2006 4:44 AM (GMT -7)   

Hi princess, 

I am sorry about your friends diagnosis of Schizophrenia.  I am sure that it is difficult for you and most especially for her to adjust to.  I kind of sounds like your friends doctor is recently adjusting her medication dosages and perhaps the Seroquel has not had the time to reach it Therapeutic Level in her body just yet.  In some people it can take weeks for this to occur.  So everytime the doc does a med adjustment then it is going to mess with the level and take time to balance out.  Then you also have to figure that she is most likely on other medications on top of this.  Your friend really should have positive support and encouragement from family and friends to continue to take her medications and communicate any problems with her doctors.  This is what is best for her treatment and her illness.  I do realize that it is hard for you to see her go through what she is and that you care about her a lot.  However, Schizophrenia is a terrible disease to have and psychiatrists do not make this diagnosis lightly.  Take care....


~elisha~ 
 
ways to help support healing well:
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:45 AM (GMT -7)
There are a total of 2,734,045 posts in 301,173 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
352 Guest(s), 8 Registered Member(s) are currently online.  Details
Jakona, notsosicklygirl, Sherrine, walkingdeadgirl, Momtogigiandquinn, Myself 09, 1039smooth, goodnurse53


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer